Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 6, 2003, 1:20 PM CDT for Lewis County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 1:20 PM CDT (18:20 UTC)
- Expired
- Aug 6, 2003, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lewis County, TN
The radar
The Nashville radar (KOHX), 108 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 061824 FFWBNA TNC101-062115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 120 PM CDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LEWIS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HOHENWALD * UNTIL 415 PM CDT * AT 119 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 9 MILES NORTHWEST OF HOHENWALD...MOVING SOUTHEAST AT 25 MPH. RAINFALL RATES HAVE REACHED 2.5 INCHES PER HOUR. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... 5 MILES NORTHEAST OF HOHENWALD AT 135 PM CDT A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO ESCAPE RISING WATER, MOVE TO HIGHER GROUND. LAT...LON 3579 8759 3565 8774 3541 8738 3555 8718 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:05 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 10:05 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT WED AUG 6 2003 ON-GOING CONVECTION ACROSS SOUTHERN AREAS OF MID STATE AT MID MORNING. HAND ANALYZED SURFACE CHART HAS STATIONARY FRONT ACROSS NORTHERN PARTS OF WEST AND MIDDLE TENNESSEE. DEWPOINT NOSE UP ALONG MISSISSIPPI RIVER NEAR MEMPHIS AND JONESBORO. 12Z HAND ANALYZED UPPER LEVEL CHARTS SHOWS SPEED MAX PUNCHING DOWN THROUGH MISSOURI. THINK THIS WILL CRANK THINGS UP TO OUR WEST WHICH MAY CLIP SOUTHWESTERN AREAS OF MID STATE LATER TODAY. CANT RULE OUT SEVERE DURING AFTERNOON HOURS...ESPECIALLY OVER SOUTHWESTERN AREAS BUT FOR NOW THINK IT WILL BE MAINLY TO OUR WEST. WILL UPDATE FORECAST MAINLY FOR WORDING. UPDATED ZONES WILL BE OUT SHORTLY. .BNA...NONE. BOYD 01
Hazardous weather outlook, Aug 6, 5:30 AM CDT, 7 hours 50 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY AND THIS EVENING. HOWEVER...LESS FAVORABLE THERMODYNAMIC AND WIND SHEAR PROFILES SHOULD KEEP THUNDERSTORMS BELOW SEVERE LIMITS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:21 AM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Aug 6, 12:40 PM CDT | Flash Flood Warning | OHX | Cannon | 3 hr |
| Aug 6, 12:55 PM CDT | Flash Flood Warning | OHX | Rutherford | 3 hr |
| Aug 6, 1:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 41 min |
| Aug 6, 2:03 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Aug 6, 2:17 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Aug 6, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Aug 6, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 44 min |
| Aug 6, 3:50 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| Aug 6, 4:13 PM CDT | Flash Flood Warning | OHX | Lewis | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.